Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 31, 2005, 4:39 PM MDT for Utah County, Utah. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 4:39 PM MDT (22:39 UTC)
- Expired
- Jul 31, 2005, 5:45 PM MDT
- In force
- 66 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Utah County, UT
The radar
The Salt Lake City radar (KMTX), 168 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 312247 FFWSLC UTC049-312345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 439 PM MDT SUN JUL 31 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL UTAH COUNTY IN UTAH * UNTIL 545 PM MDT * AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES RAIN AMOUNTS OF 1.50 TO 2.00 INCHES SINCE 3 PM IN THE AREA WHERE THISTLE CREEK FLOWS INTO SOLDIER CREEK. * THE STORM PRODUCING FLASH FLOODING WILL OVER RURAL AREAS OF THE INDICATED COUNTY. LOW LYING AREAS ALONG STATE ROUTE 89 AND STATE ROUTE 6 NEAR THISTLE MAY BE INUNDATED FROM HIGH FLOWS ON THESE CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3985 11159 3987 11140 4003 11135 4006 11156 $$ MS
2 follow-up statements
000 WGUS75 KSLC 312324 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 517 PM MDT SUN JUL 31 2005 UTC049-312345- UTAH UT- 517 PM MDT SUN JUL 31 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 545 PM MDT FOR SOUTH CENTRAL UTAH COUNTY... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE ADDITIONAL RAIN OVER THE WARNED AREA NEAR THISTLE. LOCATIONS IN THE WARNING INCLUDE BUT NOT LIMITED TO LOW LYING AREAS ALONG STATE ROUTE 89 AND STATE ROUTE 6 NEXT TO THISTLE AND SOLDIER CREEKS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3985 11159 3987 11140 4003 11135 4006 11156 $$ MS
000 WGUS75 KSLC 312348 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 542 PM MDT SUN JUL 31 2005 UTC049-312352- UTAH UT- 542 PM MDT SUN JUL 31 2005 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL UTAH COUNTY IS CANCELLED... THE THUNDERSTORMS THAT PRODUCED HEAVY RAIN ON THE MOUNTAINS SOUTHEAST OF THE INTERSECTION OF STATE ROUTE 6 AND STATE ROUTE 89 HAVE DISSIPATED. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT 1.5 TO 2.5 INCHES OF RAIN OCCURRED IN AN AREA NEAR THE OLD TOWN OF THISTLE...ALONG STATE ROUTE 89. USE CAUTION IN THIS REGION SINCE THE HEAVY RAINFALL MAY HAVE DAMAGED OR WASHED OUT DIRT ROADS. REPORT FLASH FLOODING OR DAMAGE CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. LAT...LON 3985 11159 3987 11140 4003 11135 4006 11156 $$ MS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:50 AM MDT, 6 hours 49 minutes earlier.
Area forecast discussion, Jul 31, 9:50 AM MDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 AM MDT SUN JUL 31 2005 .SYNOPSIS...THE MOIST AND UNSTABLE AIRMASS OVER UTAH TODAY WILL REMAIN IN PLACE THROUGH THE MIDDLE OF THE WEEK. && .DISCUSSION...UPPER HIGH REMAINS IN PLACE OVER COLORADO THIS MORNING. GOES PRECIPITABLE WATER VALUES STILL RANGE FROM THREE-QUARTERS OF AN INCH TO MORE THAN AN INCH AREA-WIDE. MOISTURE AXIS HAS SHIFTED EASTWARD FROM YESTERDAY AND IS NOW OVER CENTRAL UTAH. DEWPOINTS HAVE INCREASED OVER THE EASTERN PORTIONS OF THE AREA IN THE PAST 24 HOURS...BUT THEY HAVE REMAINED UNCHANGED OR DECREASED SLIGHTLY OVER WESTERN UTAH. FLOW PATTERN LOOKS TO BRING MOISTURE THROUGH SOUTHWEST AND SOUTH CENTRAL UTAH AND UP INTO NORTHEAST UTAH TODAY. LOOK FOR THIS AREA TO BE FAIRLY ACTIVE THIS AFTERNOON. OF CONCERN IS THE DISTURBANCE OVER CENTRAL NEVADA WHICH HAS GENERATED THUNDERSTORMS OVER THAT AREA THIS MORNING. THE NAM SWINGS THIS FEATURE THROUGH THE AREA DURING THE LATE AFTERNOON THROUGH EVENING HOURS. IF THIS HOLDS TRUE...LOOK FOR CONVECTION TO DEVELOP ACROSS NORTHWEST AND NORTH-CENTRAL UTAH LATER TODAY. PATTERN REMAINS RELATIVELY UNCHANGED THROUGH THE MIDDLE OF THE WEEK. AN UPPER TROUGH MOVES ACROSS THE NORTHERN INTERMOUNTAIN REGION ON WEDNESDAY. DRIER AIR PUSHES INTO THE AREA FROM THE NORTHWEST LATE IN THE WEEK IN THE WAKE OF THIS SYSTEM. CURRENT PACKAGE IN LINE WITH LATEST THINKING SO NO UPDATES PLANNED. && .FIRE WEATHER...MODERATE OR GREATER RELATIVE HUMIDITY RECOVERY OCCURRED OVERNIGHT. NEARLY EVERY RAWS RECOVERED TO BETTER THAN 50 PERCENT. ONLY A HANDFUL DROPPED BELOW 15 PERCENT YESTERDAY AND ONLY FOR AN HOUR OR TWO. MID-SUMMER MOISTURE SURGE CONTINUES WITH GENERAL WINDS REMAINING LIGHT. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. PUBLIC...CHENG FIRE...GIBSON
Hazardous weather outlook, Jul 31, 7:00 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT SUN JUL 31 2005 UTZ001>021-WYZ021-011300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY LITTLE CHANGE IS EXPECTED IN THE OVERALL WEATHER PATTERN THROUGH MIDWEEK. THE RESULT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. DRIER AIR MAY BEGIN TO WORK INTO THE FAR NORTHERN PORTION OF UTAH LATE IN THE WEEK. SOUTHERN AND EASTERN SECTIONS OF UTAH WILL REMAIN MOIST AND UNSTABLE...WITH SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ON INTO THE WEEKEND. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.